Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
129 Doctors are Online

Increased heart rate, low BP, was on lisinopril HCTZ. Serious?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2005
Answered : 2308 Questions
I had an unusual episode with my heart last evening. I had eaten several pieces of pepperoni pizza with water to drink. About 1-2 hrs later, my heart rate increased to 103 pbm and I was having an irregular heartbeat which I could actually feel occuring. My blood pressure registered 104/71. 2 minutes later it dropped to 99 bpm and pressure was at 111/74. I am 59 years old, 5'9" tall, and weigh around 187 lbs. My ave normal blood pressure is around 112/79 at 82 bpm. I am not on any medication at this time, but have used Lisinopril HTZ in the past. Should I be conerned?
Posted Mon, 30 Apr 2012 in Heart Rate and Rhythm Disorders
Answered by Dr. Prasad 25 hours later

First, thank you for posting your query here. Secondly I apologise for the delay in answering the query.

I am a General Physician. I take this opportunity to answer on behalf of the cardiologist.

Heart rate under 100 beats per minute is normal. It seems like you had transient marginal increase in the heart rate. The cause could be multiple. Among the various causes known, I shall enlist a few here.

1. Hot pepper can contain 'capsaicin'. This is known to raise the heart rate temporarily.
2. Other food products containing caffeine can also marginally raise the heart rate.
3. Stress and anxiety

Probably one of the above may have triggered the episode last evening. I am not very concerned about the problem.

Though it seems a non concerning problem, I encourage you to consult a physician / cardiologist to rule out arrhythmia's if such symptoms recur. EKG and Holter tests are entailed if they recur.

I do not consider your last episode as arrhythmia considering the rate was just marginally raised. So do not worry.

Thanks again for your co operation. We have posted your query to a specialist and I shall post his opinion at the earliest.

Hope you appreciate my answer. I shall be available to follow up should you have any additional concerns.


Above answer was peer-reviewed by
Follow-up: Increased heart rate, low BP, was on lisinopril HCTZ. Serious? 15 hours later
OK. Thanks for your reply.
Answered by Dr. Prasad 17 minutes later

Please find the answer written by Dr XXXXXXX below.

Thanks for the query.

I have gone through your query. The two possibilities are that you had multiple atrial or ventricular premature contractions(VPC'S) which are isolated extra heart beats or it could be something called atrial fibrillation which again is an irregular heart beat.

Since the rate was only around 100 there is nothing major to be worried about immediately. But considering your age may be a good idea to get yourself evaluated. The tests that could be done are an ECG, Echocardiography, Treadmill test and you may require a 24 hour holter monitoring depending on the results of the earlier test. These are more of precautionary tests and you need not get worried about it too much.

Hope this answers your query. In case of any doubts, I am available for the follow ups.


Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor